Mississippi, 2012Flash Flood and Damaging Winds in Mississippi, August 10, 2012
August 10, 2012 · NWS JAN · 6 events in 2 counties and zones
Isolated severe storms developed across portions of southwest Mississippi during the late afternoon and early evening hours along and ahead of a slow moving, weak cold front coming from the northwest. The storms produced some wind damage in the form of blown down trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $81,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe storms developed across portions of southwest Mississippi during the late afternoon and early evening hours along and ahead of a slow moving, weak cold front coming from the northwest. The storms produced some wind damage in the form of blown down trees and power lines. There was also some isolated flash flooding in Adams County northwest of Natchez.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 10, 3:01 PM CST, 54 minutes earlier.
Area forecast discussion, Aug 10, 3:01 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT FRI AUG 10 2012
.SHORT TERM...TODAY THROUGH MONDAY MORNING
SHOWERS AND THUNDERSTORM DEVELOPMENT IS ONGOING WITH INCREASING
COVERAGE EXPECTED THROUGH THIS AFTERNOON AND EARLY EVENING.
LATEST VIS SAT REVEALING MANY LINEAR CUMULUS CONGESTUS BANDS ACROSS
NORTH AND CENTRAL MS EXTENDING SW INTO SE AR/NE LA AS A SLOWLY MOVING
COOL FRONT IS POSITIONED ALONG A RUSTON, LA TO CLARKSDALE TO CORINTH,
MS LINE. LATEST SFC OBS AND VIS SAT ALSO INDICATE SFC LOW PRESENT
ACROSS N MS ALONG WITH NWP DEPICTING 25-35 KT EFFECTIVE BULK SHEAR.
THIS LOW-LEVEL CONVERGENCE COUPLED WITH MUCAPE VALUES ~3000 J/KG AND
UPPER-LVL FLOW WILL SUPPORT SOME STRONG TO SEVERE STORMS THIS
AFTERNOON AND EARLY EVENING. MAIN RISKS CONTINUE TO BE DAMAGING WINDS
OF 60 MPH, QUARTER SIZED HAIL, FREQUENT LIGHTNING, AND HEAVY
RAINFALL. WITH DECENT UPPER-LVL FLOW, SOME LINEAR ORGANIZATION COULD
OCCUR WITH THESE STORMS AND ENHANCE THE STRONG WIND RISK THROUGH
EARLY EVENING FOR AREAS SOUTH AND EAST OF THE NATCHEZ TRACE.
STORM ACTIVITY WILL PUSH SE AND DIMINISH IN STRENGTH THROUGH MID TO
LATE EVENING WITH SOME STORMS POSSIBLY LINGERING ACROSS SW AREAS
TOWARDS MIDNIGHT AS S/WV ENERGY LAGS ACROSS LA/TX.
THE WEEKEND FORECAST HAS COME A BIT MORE INTO FOCUS BUT SOME
QUESTIONS REMAIN. THE BIGGEST QUESTION IS: HOW FAR/FAST WILL THE COOL
FRONT PUSH SOUTHWARD? THE GFS HAS BEEN THE MOST BULLISH, YET
PERSISTENT ON BRINGING THE FRONT ALL THE WAY THROUGH THE ARKLAMISS BY
MID-DAY DAY SATURDAY. THE NAM AND NEW EC CONTINUE TO HOLD THE FRONT UP
ACROSS THE I-20 CORRIDOR THROUGH THE WEEKEND. THE SREF PROBS FOR
THE 65F ISODROSOTHERM LOCATION IS SPLIT INTO NORTHERN AND SOUTHERN
CAMPS. HAVE LEANED TOWARD THE MEAN ENSEMBLE APPROACH THIS PACKAGE.
STATING THAT...SOME ISOLATED GENERAL THUNDERSTORMS APPEAR POSSIBLE
ACROSS SRN AREAS SATURDAY AND SUNDAY WITH CENTRAL AND NORTHERN AREAS
REMAINING DRY, COOLER, WITH MORE COMFORTABLE HUMIDITY VALUES.
BY LATE SUNDAY INTO MONDAY MORNING...ANOTHER DEEP S/WV IS PROGGED TO
DROP OUT OF THE UPPER MS VLY...ALLOWING FOR MOISTURE TO RETURN BACK
INTO THE REGION. GREATER COVERAGE OF SHOWERS AND STORMS LOOK TO BE ON
TAP FOR MONDAY AFTN.
FOR FORECAST ELEMENTS THIS PERIOD...DROPPED HIGHS 1-2F THIS
AFTERNOON DUE TO THE CLOUD COVER AND GENERALLY FOLLOWED MAV GUIDANCE
WITH 1-2F DROPS TO SATURDAY'S HIGHS. LOWS WERE MASSAGED TOWARDS
ENSEMBLE MEAN WITH A SLIGHT GFS WEIGHT. SHOULD BE QUITE COMFORTABLE
REGARDLESS, AS LOWS DROP AT LEAST THE MID 60S ON SUNDAY MRNG. /ALLEN/
&&
.AVIATION...VFR CLOUD LAYERS 3-6K FEET WILL DOMINATE THE AREA
THROUGH 02Z AHEAD OF A WEAKENING FRONTAL ZONE PUSHING THROUGH THE
HIGHWAY 82 CORRIDOR. LIGHT SWLY SURFACE FLOW OF 6-11KTS WILL SLOWLY
BECOME WNW...THEN NWLY LESS THAN 8KTS TONIGHT AND NLY 6-10KTS
SATURDAY MORNING. ISOLATED/LOCALLY SCATTERED TSRA AHEAD OF THE
FRONTAL ZONE SHOULD INCREASE THROUGH EARLY EVENING ACROSS THE
NATCHEZ TRACE PARKWAY CORRIDOR BEFORE DRYING OFF ABOUT 01-03Z. THE
OVERALL VFR CONDITIONS MAY BE INTERRUPTED LATE TONIGHT IN PATCHY FOG
08-13Z BUT RESUME BY 14Z SATURDAY FOLLOWED BY ONLY A SCATTERING OF
CLOUD LAYERS ABOVE 5K FEET 17-23Z. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 66 88 64 93 / 18 4 0 4
MERIDIAN 68 88 61 91 / 25 9 0 4
VICKSBURG 64 88 63 91 / 16 3 0 4
HATTIESBURG 72 91 66 95 / 38 19 5 6
NATCHEZ 68 88 64 91 / 34 9 0 5
GREENVILLE 64 88 63 92 / 6 2 0 4
GREENWOOD 63 87 61 92 / 7 2 0 4
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
ALLEN/40
Hazardous weather outlook, Aug 10, 1:10 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT FRI AUG 10 2012
LAZ015-016-023>026-MSZ027>033-036>039-042>066-072>074-111915-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-
ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
210 PM CDT FRI AUG 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.
.DAY ONE...TONIGHT AND SATURDAY
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
EARLY THIS EVENING WITH DAMAGING WINDS TO 60 MPH...FREQUENT LIGHTNING
STRIKES AND LOCALLY HEAVY RAINFALL. THE ACTIVITY SHOULD DIMINISH BY
AROUND 8 PM AS A SLOWING COLD FRONT PUSHES IN FROM THE NORTH AND DRIER
AIR INFILTRATES THE REGION.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH THURSDAY.
ARZ074-075-LAZ007>009-MSZ018-019-025-026-034-035-040-041-111915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
210 PM CDT FRI AUG 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...
THE DELTA OF MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA.
.DAY ONE...TONIGHT AND SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH THURSDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
40
In the hours before
Local storm report, Aug 10, 3:06 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM LIGHTNING MANTEE 33.73N 89.06W
08/09/2012 WEBSTER MS EMERGENCY MNGR
A HOME WAS STRUCK...RESULTING FIRE BURNED THE HOME DOWN.
0630 AM TSTM WND GST 2 SSE MANTEE 33.70N 89.05W
08/09/2012 E50.00 MPH WEBSTER MS EMERGENCY MNGR
A COUPLE TREES DOWN ALONG THE TRACE.
0930 AM FLASH FLOOD WALTHALL 33.61N 89.28W
08/09/2012 WEBSTER MS EMERGENCY MNGR
SEVERAL RDS WERE FLOODED IN THE COUNTY
1000 AM FLASH FLOOD SHERWOOD 33.49N 89.13W
08/09/2012 CHOCTAW MS EMERGENCY MNGR
WATER WAS REPORTED ACROSS ROADS MAINLY IN NORTHEAST
CHOCTAW COUNTY NEAR MATHISTON
1015 AM FLASH FLOOD GRENADA 33.78N 89.81W
08/09/2012 GRENADA MS EMERGENCY MNGR
REPORTS OF MINOR STREET FLOODING ON FAIRGROUND ROAD AND
WEST MONROE STREET.
0200 PM TSTM WND DMG 5 S RICHLAND 32.16N 90.18W
08/09/2012 RANKIN MS EMERGENCY MNGR
4 TO 5 TREES DOWNED BLOCKING ROADWAYS AROUND RANKIN
COUNTY...INCLUDING IN THE BRANDON AND CLEARY AREAS.
0320 PM TSTM WND DMG 4 S HATTIESBURG 31.25N 89.30W
08/09/2012 FORREST MS EMERGENCY MNGR
TREES DOWNED AT ELKS LAKE RD AND HOMESTEAD NEAR THE DIXIE
COMMUNITY. ROOF WAS DAMAGED AT A MULTI-PURPOSE BUILDING.
0320 PM TSTM WND DMG PRENTISS 31.60N 89.87W
08/09/2012 JEFFERSON DAVIS MS EMERGENCY MNGR
TREES DOWNED ON LEAF AVENUE IN PRENTISS...HIGHWAY 42 W
BETWEEN NEW HEBRON AND PRENTISS...AND HILL ROAD WEST OF
PRENTISS
0330 PM TSTM WND DMG 3 SE HATTIESBURG 31.29N 89.26W
08/09/2012 FORREST MS EMERGENCY MNGR
TREES DOWNED ALONG JAMES STREET. PEA SIZED HAIL WAS ALSO
REPORTED.
0330 PM TSTM WND GST 5 SE HATTIESBURG 31.27N 89.25W
08/09/2012 M64.00 MPH FORREST MS ASOS
OBSERVED AT HATTIESBURG MUNICIPAL AIRPORT
0345 PM TSTM WND DMG 3 WNW SANFORD 31.50N 89.47W
08/09/2012 COVINGTON MS EMERGENCY MNGR
TREE DOWNED AT THE INTERSECTION OF US HIGHWAY 49 AND MS
HIGHWAY 598.
0350 PM TSTM WND DMG 5 WNW MOSELLE 31.52N 89.35W
08/09/2012 JONES MS EMERGENCY MNGR
TREES DOWNED ALONG MONROE ROAD AND RAINEY ROAD
0350 PM TSTM WND DMG 2 NW ELLISVILLE 31.63N 89.23W
08/09/2012 JONES MS EMERGENCY MNGR
TREES DOWNED ALONG GRAVES ROAD...BLOCKING THE ROAD
0355 PM LIGHTNING LAUREL 31.69N 89.14W
08/09/2012 JONES MS EMERGENCY MNGR
LIGHTNING CAUSED TRANSFORMER FIRES ON 17TH AVENUE...1ST
STREET...LINDSEY AVENUE AND E 15TH STREET.
0400 PM LIGHTNING ELLISVILLE 31.60N 89.21W
08/09/2012 JONES MS EMERGENCY MNGR
LIGHTNING CAUSED A TRANSFORMER FIRE AT JONES COUNTY
JUNIOR COLLEGE. THE FIRE CAUSED SOME DAMAGE TO AN
ADJACENT BUILDING.
0415 PM FLASH FLOOD LAUREL 31.69N 89.14W
08/09/2012 JONES MS EMERGENCY MNGR
MULTIPLE STREETS FLOODED...INCLUDING AT THE TERESA STREET
UNDERPASS.
0425 PM TSTM WND DMG 5 SW WEST HATTIESBURG 31.27N 89.44W
08/09/2012 LAMAR MS LAW ENFORCEMENT
AT LEAST FOUR TREES WERE DOWNED ACROSS LAMAR COUNTY
0442 PM LIGHTNING 2 S COLUMBIA 31.23N 89.83W
08/09/2012 MARION MS LAW ENFORCEMENT
LIGHTNING STRUCK A POWER POLE CAUSING A FEW POWER OUTAGES
0710 PM HAIL KILBOURNE 33.00N 91.31W
08/09/2012 E0.88 INCH WEST CARROLL LA BROADCAST MEDIA
0730 PM TSTM WND GST MER ROUGE 32.78N 91.79W
08/09/2012 E50.00 MPH MOREHOUSE LA LAW ENFORCEMENT
A TREE WAS DOWNED ACROSS A ROAD
0750 PM TSTM WND DMG PIONEER 32.74N 91.44W
08/09/2012 WEST CARROLL LA UTILITY COMPANY
POWER LINES DOWN.
0825 PM HAIL 5 NW RAYVILLE 32.52N 91.83W
08/09/2012 E1.25 INCH RICHLAND LA BROADCAST MEDIA
HALF DOLLAR SIZE HAIL NORTH OF START...BEGINNING TO COVER
THE GROUND
0830 PM HAIL 4 NW RAYVILLE 32.51N 91.81W
08/09/2012 E1.00 INCH RICHLAND LA PUBLIC
REPORTS OF QUARTER SIZE HAIL NORTH OF RAYVILLE. CAUSED
SOME MINOR ROOF DAMAGE TO A HOME.
0830 PM TSTM WND GST 4 NW RAYVILLE 32.51N 91.81W
08/09/2012 E60.00 MPH RICHLAND LA PUBLIC
REPORTS OF LARGE LIMBS DOWN.
0835 PM TSTM WND DMG 5 SSW WAVERLY 32.38N 91.44W
08/09/2012 MADISON LA TRAINED SPOTTER
NUMEROUS TREES AND POWERLINES DOWN WITH SEVERAL METAL
CARPORTS BLOWN AROUND ALONG ROUTE 577 BETWEEN BAYOU MACON
LOUNGE AND WAVERLY
0840 PM HAIL 6 ENE CROWVILLE 32.27N 91.50W
08/09/2012 E1.75 INCH MADISON LA TRAINED SPOTTER
HAILSTONES UP TO GOLFBALL SIZE FELL MIXED WITH SMALLER
SIZES FOR A FEW MINUTES AT THE BAYOU MACON LOUNGE
0850 PM TSTM WND DMG 4 S CROWVILLE 32.18N 91.60W
08/09/2012 FRANKLIN LA EMERGENCY MNGR
A ROOF WAS BLOWN OFF A TRAILER AT 1839 HIGHWAY 578.
0855 PM TSTM WND DMG 10 E WINNSBORO 32.15N 91.56W
08/09/2012 FRANKLIN LA LAW ENFORCEMENT
MULTIPLE TREES DOWN ACROSS FRANKLIN PARISH
0900 PM TSTM WND DMG ALTO 32.36N 91.86W
08/09/2012 RICHLAND LA TRAINED SPOTTER
TREES AND A POWER LINE DOWN ACROSS LA HIGHWAY 15
0900 PM TSTM WND DMG 5 ENE WINNSBORO 32.19N 91.65W
08/09/2012 FRANKLIN LA EMERGENCY MNGR
TREE FELL DOWN ON HOUSE ON 302 JIM ALBERT ROAD.
0900 PM TSTM WND GST BASKIN 32.26N 91.75W
08/09/2012 E70.00 MPH FRANKLIN LA LAW ENFORCEMENT
0910 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
08/09/2012 FRANKLIN LA LAW ENFORCEMENT
MULTIPLE TREES AND POWER POLES DOWNED AROUND FRANKLIN
PARISH. TREES FELL ON THREE HOUSES.
0910 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
08/09/2012 FRANKLIN LA EMERGENCY MNGR
WIDESPREAD TREES...POWER LINES...AND POWER POLES DOWNED
ALL ACROSS FRANKLIN PARISH
0915 PM TSTM WND DMG 4 SW CROWVILLE 32.21N 91.64W
08/09/2012 FRANKLIN LA PUBLIC
IN THE AREA NEAR AND JUST SOUTH OF CROWVILLE...TREES
UPROOTED...A ROOF WAS BLOWN OFF A TRAILER...LARGE TREE
LIMBS FELL THROUGH HOUSES...AND SOME WINDOWS WERE BLOWN
OUT. DAMAGE WAS REPORTED ALONG LA HIGHWAY 17...WARD III
SCHOOL ROAD...AND MOSSY OAK LANE. REPORT RELAYED VIA
TWITTER.
0915 PM TSTM WND DMG 3 NW SICILY ISLAND 31.88N 91.70W
08/09/2012 CATAHOULA LA EMERGENCY MNGR
SEVERAL TREES FELL ONTO ROADWAYS AND ONE TRAILER WAS
DAMAGED BY A TREE. POWER OUTAGES WERE ALSO REPORTED.
0920 PM TSTM WND DMG 3 SE NEWLIGHT 32.08N 91.39W
08/09/2012 TENSAS LA LAW ENFORCEMENT
POWER LINES AND LARGE TREE LIMBS DOWN IN NORTHERN TENSAS
PARISH
0920 PM TSTM WND DMG 2 WSW NEWLIGHT 32.09N 91.46W
08/09/2012 TENSAS LA BROADCAST MEDIA
MULTIPLE DOWNED TREES BLOCKING LA HIGHWAY 4
0920 PM TSTM WND DMG 1 WNW SNYDER 33.30N 91.63W
08/09/2012 ASHLEY AR BROADCAST MEDIA
SEVERAL TREES DOWNED ALONG US HIGHWAY 82 BETWEEN HAMBURG
AND MONTROSE...BLOCKING THE ROADWAY.
0925 PM HAIL MANGHAM 32.31N 91.77W
08/09/2012 E1.25 INCH RICHLAND LA PUBLIC
0925 PM TSTM WND DMG 1 ENE WINNSBORO 32.16N 91.70W
08/09/2012 FRANKLIN LA EMERGENCY MNGR
COUPLE OF SIGNS BLOWN DOWN AT CITGO GAS STATION ON
HIGHWAY 4 WEST.
0925 PM LIGHTNING 2 NE WINNSBORO 32.18N 91.70W
08/09/2012 FRANKLIN LA EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE AT 156 PONDEROSA ROAD.
0930 PM TSTM WND DMG 5 NW PARKDALE 33.17N 91.61W
08/09/2012 ASHLEY AR LAW ENFORCEMENT
TREES DOWN ACROSS EASTERN ASHLEY COUNTY...SOME BLOCKING
ROADS
0930 PM HAIL 7 E HAMBURG 33.23N 91.68W
08/09/2012 E1.25 INCH ASHLEY AR BROADCAST MEDIA
0953 PM TSTM WND DMG 4 N MANGHAM 32.37N 91.77W
08/09/2012 RICHLAND LA LAW ENFORCEMENT
MULTIPLE TREES AND POWER LINES DOWN BETWEEN RAYVILLE AND
MANGHAM
1000 PM TSTM WND DMG 5 WSW SICILY ISLAND 31.81N 91.74W
08/09/2012 CATAHOULA LA LAW ENFORCEMENT
MULTIPLE TREES AND POWER LINES DOWNED ACROSS NORTHERN
CATAHOULA PARISH
1045 PM TSTM WND DMG JONESVILLE 31.62N 91.83W
08/09/2012 CATAHOULA LA LAW ENFORCEMENT
POWER LINES DOWNED IN JONESVILLE
1045 PM TSTM WND DMG WILDSVILLE 31.62N 91.78W
08/09/2012 CONCORDIA LA LAW ENFORCEMENT
POWER LINES DOWNED IN WILDSVILLE
1050 PM TSTM WND DMG 2 N OAK RIDGE 32.65N 91.77W
08/09/2012 MOREHOUSE LA LAW ENFORCEMENT
TREE DOWN ACROSS HWY 133
1100 PM FLASH FLOOD 3 ESE MANGHAM 32.29N 91.73W
08/09/2012 FRANKLIN LA EMERGENCY MNGR
REPORTS OF WATER COVERING ROAD ACROSS HIGHWAY 857.
&&
DCOXSpecial weather statement, Aug 10, 3:08 PM CST, 47 minutes before
MSZ059-061-062-102140-
LINCOLN MS-JEFFERSON MS-FRANKLIN MS-
408 PM CDT FRI AUG 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT FRI AUG 10 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF BLUE HILL TO 3 MILES
SOUTH OF HAMBURG AT 408 PM CDT...MOVING EAST AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
PEOPLE IN FRANKLIN...EASTERN JEFFERSON AND NORTHWESTERN LINCOLN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3147 9116 3156 9116 3185 9092 3183 9085
3180 9084 3179 9085 3179 9074 3170 9074
3169 9058 3140 9081
TIME...MOT...LOC 2108Z 284DEG 15KT 3174 9088 3154 9105
BKLocal storm report, Aug 10, 3:19 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND DMG 3 SSE NEWELLTON 32.03N 91.22W
08/09/2012 TENSAS LA EMERGENCY MNGR
TREES AND POWERLINES DOWN ON WEST BANK OF LAKE SAINT
JOSEPH FROM 1.5 MILES SOUTH OF NEWELLTON TO 3 MILES SOUTH
OF NEWELLTON. RADAR ANALYSIS AND DAMAGE SUGGESTS
LOCALIZED MICROBURST.
&&
BRYANTSpecial weather statement, Aug 10, 3:24 PM CST, 31 minutes before
MSZ047-048-102155-
WARREN MS-HINDS MS-
424 PM CDT FRI AUG 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT FRI AUG 10 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES NORTHWEST OF YOUNGTON TO 7 MILES
NORTHWEST OF VICKSBURG AT 424 PM CDT...MOVING SOUTHEAST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
PEOPLE IN NORTH CENTRAL HINDS AND NORTHERN WARREN COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3240 9099 3242 9097 3245 9097 3243 9096
3245 9094 3244 9086 3249 9086 3255 9063
3246 9045 3229 9087 3231 9091 3238 9088
3234 9091 3236 9100
TIME...MOT...LOC 2124Z 299DEG 16KT 3248 9063 3238 9095
BKLocal storm report, Aug 10, 3:27 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 3 SSE NEWELLTON 32.03N 91.22W
08/09/2012 TENSAS LA EMERGENCY MNGR
TREES AND POWERLINES DOWN ON WEST BANK OF LAKE SAINT
JOSEPH FROM 1.5 MILES SOUTH OF NEWELLTON TO 3 MILES SOUTH
OF NEWELLTON. RADAR ANALYSIS AND DAMAGE SUGGESTS
LOCALIZED MICROBURST.
&&
BRYANTSpecial weather statement, Aug 10, 3:45 PM CST, 10 minutes before
MSZ052-058-102215-
LAUDERDALE MS-CLARKE MS-
445 PM CDT FRI AUG 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT FRI AUG 10 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF SAVOY AT 445 PM CDT...MOVING EAST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN CLARKE AND SOUTHERN LAUDERDALE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3212 8844 3213 8885 3231 8886 3235 8845
TIME...MOT...LOC 2145Z 268DEG 18KT 3223 8875
BK
Thunderstorm Wind, Franklin
- When
- August 10, 3:55 PM CST
- Where
- Franklin County, 2.45 mi WSW of Oldenburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.570, -91.020
A tree was blown down on Hamburg Road near Roxie.
Thunderstorm Wind, Adams
- When
- August 10, 4:10 PM CST
- Where
- Adams County, 0.69 mi N of Stanton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.610, -91.230
Trees were blown down near Natchez State Park. One of them along Wickcliffe Road.
Thunderstorm Wind, Adams
- When
- August 10, 4:35 PM CST
- Where
- Adams County, 1.38 mi S of Stanton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 31.580, -91.230
Trees were blown down along State Park Road. One tree had blocked the road.
Thunderstorm Wind, Adams
- When
- August 10, 5:10 PM CST
- Where
- Adams County, 2.35 mi E of Natchez
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.570, -91.360
A large limb was blown onto a house along Brookfield Drive, causing some minor damage to the house.
Flash Flood, Adams
- When
- August 10, 5:15 PM CST to 5:55 PM CST
- Where
- Adams County, 1.38 mi S of Cranfield to 1.52 mi SW of Cranfield
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.510, -91.220
Flooding occurred on Cranfield Road.
Thunderstorm Wind, Adams
- When
- August 10, 5:35 PM CST
- Where
- Adams County, 0.91 mi SW of Natchez
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 31.560, -91.410
Metal ramps at the Isle of Capri Casino were lifted by the gusty winds and then dropped on an electric line. The casino was shut down due to the subsequent power outages.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Lake Michigan, August 10, 20122 deaths · 1 event
- Flash Flooding and Flooding in Massachusetts, August 10, 20121 injured · $155,000 · 70 kt wind · 17 events
- Wildfire in Texas, August 10 to 20, 2012$370,000 · 4 events
- Flood and Damaging Winds in Connecticut, August 10, 2012$153,000 · 87 kt wind · 10 events
- Tornado and Flash Flooding in Rhode Island, August 10, 2012$88,000 · EF0 · 13 events
- Tornado and Damaging Winds in New York, August 10, 2012$114,000 · EF0 · 4 events
- Flash Flood and Damaging Winds in Alabama, August 10, 2012$50,000 · 5 events
- Damaging Winds in Texas, August 10 to 11, 2012$37,000 · 65 kt wind · 7 events
- Damaging Winds in Connecticut, August 10, 2012$21,000 · 61 kt wind · 6 events
- Damaging Winds in Tennessee, August 10, 2012$19,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Texas, August 10, 2012$12,000 · 56 kt wind · 10 events
- Damaging Winds in Georgia, August 10, 2012$15,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398455, 398460, 398470, 398486, 398463, 398507.